Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 18, NWS Miami, FL

March 27, 2015

NWS Miami, FL issued this small craft advisory at Mar 27, 2015, 4:25 AM EDT. It took effect at Mar 27, 2015, 2:00 PM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2015, 4:25 AM EDT (08:25 UTC)
In effect from
Mar 27, 2015, 2:00 PM EDT
Expired
Mar 28, 2015, 7:57 PM EDT
In force
30 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

253 
WHUS72 KMFL 270825
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
425 AM EDT FRI MAR 27 2015
 

AMZ650-651-670-671-272100-
/O.NEW.KMFL.SC.Y.0018.150327T1800Z-150329T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
425 AM EDT FRI MAR 27 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
EDT SATURDAY. 
 
* WINDS AND WAVES: A SOUTHWEST WIND WILL INCREASE TO NEAR 20 KNOTS
  THIS AFTERNOON AND THEN SHIFT TO THE NORTH TONIGHT WITH SEAS
  BUILDING TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
3 follow-up statements
169 
WHUS72 KMFL 271447
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1047 AM EDT FRI MAR 27 2015

...SMALL CRAFT ADVISORY ISSUED FOR GULF OF MEXICO AND LAKE
OKEECHOBEE WATERS...

AMZ610-GMZ656-657-676-281800-
/O.EXB.KMFL.SC.Y.0018.150328T0600Z-150328T1800Z/
LAKE OKEECHOBEE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
1047 AM EDT FRI MAR 27 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT SATURDAY. 

* WINDS AND WAVES: A SOUTHWEST WIND WILL INCREASE TO NEAR 20 KNOTS
  THIS AFTERNOON AND THEN SHIFT TO THE NORTH TONIGHT. SEAS WILL
  BUILD TO 8 FEET IN THE GULF OF MEXICO LATE TONIGHT, WITH ROUGH
  WAVES ON LAKE OKEECHOBEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-651-670-671-281800-
/O.CON.KMFL.SC.Y.0018.150327T1800Z-150329T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
1047 AM EDT FRI MAR 27 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM EDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 8 PM EDT SATURDAY. 

* WINDS AND WAVES: A SOUTHWEST WIND WILL INCREASE TO NEAR 20 
  KNOTS THIS AFTERNOON AND THEN SHIFT TO THE NORTH TONIGHT WITH 
  SEAS BUILDING TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
549 
WHUS72 KMFL 281429
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1029 AM EDT SAT MAR 28 2015

AMZ650-651-670-671-282230-
/O.CON.KMFL.SC.Y.0018.000000T0000Z-150329T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
1029 AM EDT SAT MAR 28 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WINDS AND WAVES: NORTHWEST TO NORTH WINDS WILL PREVAIL NEAR 20
  KNOTS ALONG WITH SEAS TO AROUND 8 FEET IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ610-GMZ656-657-676-281800-
/O.CON.KMFL.SC.Y.0018.000000T0000Z-150328T1800Z/
LAKE OKEECHOBEE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
1029 AM EDT SAT MAR 28 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* WINDS AND WAVES: NORTHWEST WINDS TO NEAR 20 KNOTS WILL PREVAIL.
  SEAS TO AROUND 7 FEET ARE FORECAST FOR THE OFFSHORE WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GREGORIA

HTTP://WWW.WEATHER.GOV/MIAMI
136 
WHUS72 KMFL 282357
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
757 PM EDT SAT MAR 28 2015


AMZ650-651-670-671-290100-
/O.CAN.KMFL.SC.Y.0018.000000T0000Z-150329T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
757 PM EDT SAT MAR 28 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SEAS OF 5 TO 6 FEET WITH OCCASIONAL TO 7 FEET ARE STILL POSSIBLE,
ESPECIALLY IN THE GULF STREAM. SMALL CRAFT SHOULD CONTINUE TO
EXERCISE CAUTION THROUGH THE NIGHT.

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 4:06 AM EDT, 19 minutes earlier.

Area forecast discussion, Mar 27, 4:06 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
406 AM EDT FRI MAR 27 2015

...RESENT WITH SCA FOR THE ATLANTIC WATERS...

.SHORT TERM (TODAY-SUNDAY)...
A HIGHLY AMPLIFIED FLOW ALOFT WILL CONTINUE TO EVOLVE OVER THE
U.S. WITH A LARGE TROUGH ACROSS THE EASTERN HALF. THE ASSOCIATED
COLD FRONT WITH THIS TROUGH IS CURRENTLY OVER THE FAR WESTERN
PORTION OF THE FLORIDA PANHANDLE AND AS THE TROUGH AXIS CONTINUES
TO DEEPEN, THE FRONT WILL PROCEED SOUTHEAST ACROSS THE PENINSULA
THIS AFTERNOON AND EVENING. A BAND OF SHOWERS ARE CURRENTLY WELL
AHEAD OF THE FRONT OVER CENTRAL FLORIDA WITH SCATTERED
THUNDERSTORMS ALSO OVER THE GULF WATERS. AS SIGNIFICANT HEIGHT
FALLS OCCUR WITH THE DEEPENING TROUGH, SUBSTANTIAL DESTABILIZATION
WILL BE UNDER WAY ESPECIALLY BY THIS AFTERNOON FOR SCATTERED
THUNDERSTORM DEVELOPMENT SPREADING EASTWARD ACROSS THE MAINLAND.
BOUNDARY LAYER FLOW WILL BE UNIDIRECTIONAL AHEAD OF THE FRONT
WHICH WILL LIMIT AND LOW LEVEL CIRCULATION BUT THERE COULD BE SOME
STRONGER STORMS GIVEN FAVORABLE DEEP LAYER SHEAR. THUS, THERE
COULD BE SOME ISOLATED STRONG STORMS WHICH COULD APPROACH
PRODUCING NEAR SEVERE WIND GUSTS THIS AFTERNOON WITH SOME OF THIS
ACTIVITY LINGERING INTO THE EARLY EVENING HOURS ESPECIALLY NEAR
THE SOUTHEAST COAST. THE TIMING APPEARS THAT THE GREATEST THREAT
FOR THUNDER WILL BE OVER THE LAKE OKEECHOBEE REGION BEGINNING
AROUND 16-17Z AND THE EAST COAST METRO REGION NEAR 20Z THROUGH
THE EARLY EVENING. AS THE TROUGH DEEPENS AND SHIFTS EAST, THE COLD
FRONT WILL CLEAR THE SOUTHEAST COAST LATE TONIGHT WITH SURFACE
HIGH PRESSURE BUILDING BEHIND THE FRONT. A MUCH DRIER AND COOLER
AIRMASS WITH THEN FILTER DOWN THE PENINSULA WITH COLD AIR
ADVECTION CONTINUING THROUGH SUNDAY. MINIMUM TEMPERATURES TONIGHT
INTO EARLY SATURDAY MORNING WILL BE IN THE 50S EXCEPT LOWER TO MID
60S ALONG THE EAST COAST WITH TEMPERATURES EARLY SUNDAY MORNING IN
THE UPPER 40S AND 50S WITH NEAR 60 ALONG THE SOUTHEAST COAST. THIS
WILL BE SUBSTANTIALLY COOLER FROM WHAT HAS BEEN EXPERIENCED OVER
THE PAST FEW WEEKS AND AROUND 10 DEGREES BELOW THE AVERAGES FOR
LATE MARCH.

.LONG TERM (MONDAY-THURSDAY)...
A GRADUAL WARMING TREND WILL ENSUE NEXT WEEK AS THE UPPER FLOW
BECOMES ZONAL WITH THE TROUGH SHIFTING TO THE EAST AND THE SURFACE
FLOW WILL RETURN TO THE EAST AS THE RIDGE SHIFTS EAST INTO THE
ATLANTIC BY TUESDAY. TEMPERATURES WILL RETURN TO NEAR NORMAL BY
TUESDAY AND ABOVE NORMAL AGAIN BY LATE IN THE WEEK.

&&

.MARINE...
DETERIORATING MARINE CONDITIONS WILL TAKE PLACE TODAY THROUGH THE
WEEKEND AS THE SOUTHWEST WIND INCREASE TO NEAR 20 KNOTS OVER THE
ATLANIC WATERS AND THEN SHIFTS TO THE NORTH BEHIND THE FRONT. THE
WIND WILL BEGIN TO DIMINISH LATE IN THE WEEKEND WITH SUBSIDING
SEAS ON SUNDAY INTO NEXT WEEK AS THE FLOW RETURNS TO THE EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  88  61  73  54 /  70  30  10   0
FORT LAUDERDALE  87  63  74  59 /  50  30  10   0
MIAMI            88  64  77  60 /  50  30  10   0
NAPLES           83  63  74  54 /  70  30  10   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM EDT
     SATURDAY FOR AMZ650-651-670-671.

GM...NONE.
&&

SHORT TERM...30/KOB
LONG TERM....30/KOB
Hazardous weather outlook, Mar 27, 4:24 AM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
424 AM EDT FRI MAR 27 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
272030-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
424 AM EDT FRI MAR 27 2015

...MARGINAL RISK FOR SEVERE THUNDERSTORMS...
...SMALL CRAFT ADVISORY ATLANTIC WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG
COLLIER COUNTY BEACHES.

THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON
AND EVENING...SOME MAY BE STRONG. PRIMARY THREATS ARE CLOUD- TO-
GROUND LIGHTNING AND STRONG WINDS.

WIND: THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS...MAINLY
DURING THE AFTERNOON AND EARLY EVENING. ANY SEVERE THUNDERSTORM
WILL BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH.

WAVES: A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND
NIGHT FOR ATLANTIC WATERS. SEAS BY TONIGHT WILL BUILD TO AS HIGH
AS 8 FT IN ATLANTIC WATERS...AND SIMILAR CONDITIONS CANT BE RULED
OUT IN GULF WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY IS IN EFFECT SATURDAY FOR ATLANTIC WATERS.
HAZARDOUS MARINE CONDITIONS ARE ALSO POSSIBLE ON GULF WATERS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

KONARIK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 6:27 AM EDTSpecial Marine WarningMFL33 min
Mar 27, 8:10 AM EDTSpecial Weather StatementMFLPalm Beach50 min
Mar 27, 8:15 AM EDTSpecial Marine WarningMFL60 min
Mar 27, 1:38 PM EDTSpecial Weather StatementMFLMartin37 min
Mar 27, 2:24 PM EDTSpecial Marine WarningMFL51 min
Mar 27, 3:05 PM EDTSpecial Marine WarningMFL55 min
Mar 27, 3:27 PM EDTSpecial Weather StatementMFLCollier63 min
Mar 27, 3:52 PM EDTSpecial Weather StatementMFLPalm Beach23 min
Mar 27, 3:55 PM EDTSpecial Weather StatementMFLCollier, Hendry50 min
Mar 27, 3:58 PM EDTSpecial Marine WarningMFL62 min
Mar 27, 4:08 PM EDTSpecial Marine WarningMFL37 min
Mar 27, 4:12 PM EDTSpecial Weather StatementMFLPalm Beach63 min
Mar 27, 4:23 PM EDTSevere Thunderstorm WarningMFLBroward, Collier, Hendry, Palm Beach52 min
Mar 27, 4:38 PM EDTSpecial Marine WarningMFL67 min
Mar 27, 4:41 PM EDTSpecial Marine WarningMFL34 min
Mar 27, 4:51 PM EDTSpecial Marine WarningMFL24 min
Mar 27, 5:02 PM EDTSpecial Marine WarningMFL28 min
Mar 27, 5:10 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach47 min
Mar 27, 5:21 PM EDTSpecial Weather StatementMFLBroward, Miami-Dade, Monroe54 min
Mar 27, 5:29 PM EDTSpecial Marine WarningMFL91 min
Mar 27, 6:10 PM EDTSpecial Weather StatementMFLMiami-Dade65 min
Mar 27, 6:29 PM EDTSpecial Marine WarningMFL91 min
Mar 27, 6:36 PM EDTSpecial Marine WarningMFL54 min
Mar 27, 6:42 PM EDTSpecial Weather StatementMFLMonroe63 min
Mar 27, 6:56 PM EDTSpecial Marine WarningMFL64 min
Mar 27, 7:16 PM EDTSpecial Weather StatementMFLMiami-Dade44 min

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.